Alert archive / Texas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 96, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Oct 9, 2009, 10:22 AM CDT for Nueces County, San Patricio County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 9, 2009, 10:22 AM CDT (15:22 UTC)
- Expired
- Oct 9, 2009, 11:15 AM CDT
- In force
- 53 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
Counties Nueces County, TX, San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 10 km from the middle of the area, began a volume at 15:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 9, 9:02 AM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Oct 9, 9:02 AM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
902 AM CDT FRI OCT 9 2009
.DISCUSSION...GOOD PRESSURE RISES BEHIND FRONT SO EXPECT FRONT TO
MAKE IT INTO CORPUS AND VICTORIA AREA EARLIER THAN EXPECTED
PREVIOUSLY. HAVE UPDATED PARAMETERS TO ACCOUNT FOR THIS.
ALSO...LOWERED TEMPERATURES TO THE NORTHWEST AS FRONT HAS ALREADY
GONE THROUGH AND DO NOT EXPECT TEMPS TO REBOUND A GREAT DEAL. FEW
CHANGES TO SECOND PERIOD (MAINLY POPS) TO ACCOUNT FOR FASTER
MOVEMENT.
&&
.MARINE...WILL PUT THE SCA FOR FROPA IN A BIT FASTER NOW...AND
KEEP IT FOR THE GULF WATERS AS WAVE HEIGHTS PRETTY HIGH NOW
ALREADY AND WIND STILL UP BUT EXPECTED TO COME DOWN BEFORE FROPA
AS PRE-FRONTAL TROUGH ENTERS. WILL LIKELY HAVE TO EXTEND GULF
WATERS SCA INTO SATURDAY BUT WILL WAIT UNTIL LOOK AT MORE DATA.
&&
.PREV DISCUSSION... /ISSUED 701 AM CDT FRI OCT 9 2009/
DISCUSSION...UPDATE TO INCLUDE 12Z AVIATION DISCUSSION.
AVIATION...STRONG GUSTY WINDS WILL CONTINUE THIS MORNING AHEAD OF
FRONTAL BOUNDARY WITH SCT TO BKN STRATUS. EXPECTING FRONT TO PASS
THROUGH A VCT-COT-LRD LINE BETWEEN 13-15Z...AT ALI BETWEEN 15Z-17Z
AND A CRP-RKP LINE AROUND 19Z. NUMEROUS TO WIDESPREAD SHOWERS AND
THUNDERSTORMS ARE EXPECTED WITH BRIEF IFR CIGS/VSBYS POSSIBLE IN
HEAVIER THUNDERSTORMS. POST FRONTAL STRATIFORM -RA AND A FEW
THUNDERSTORMS WILL REMAIN POSSIBLE FOR A FEW HOURS BEHIND THE
FRONTAL PASSAGE. HAVE CONDITIONS/CIGS IMPROVING FROM WEST TO EAST AS
CLEARING BEINGS TO TAKE PLACE BEYOND 03Z SATURDAY. WINDS BEHIND THE
FRONT WILL CONTINUE TO BE GUSTY OUT OF THE NORTH/NORTHWEST BEFORE
TAPERING OFF AFTER 21Z.
PREV DISCUSSION... /ISSUED 454 AM CDT FRI OCT 9 2009/
SHORT TERM (TODAY THROUGH TONIGHT)...A STRONG FRONTAL BOUNDARY HAS
PUSHED THROUGH WEST CENTRAL TEXAS EARLY THIS MORNING AND IS ENTERING
THE NORTHWEST HILL COUNTRY. THIS FRONT WILL BE THE FOCUS FOR SHOWERS
AND THUNDERSTORMS AS IT MOVES THROUGH THE CWA LATE THIS MORNING
THROUGH THE EARLY AFTERNOON HOURS. WITH PWAT VALUES EXPECTED TO BE
WELL ABOVE 2 INCHES AREAWIDE AHEAD OF THE FRONT...DO SEE THE
POTENTIAL FOR LOCALLY HEAVY RAINFALL. A THREAT FOR STRONG TO SEVERE
STORMS IS ALSO POSSIBLE AREAWIDE UPPER LEVEL SUPPORT LOOKS DECENT
AND AS LATE MORNING AND EARLY AFTERNOON HEATING ADDS TO HIGHER
INSTABILITY AHEAD OF THE FRONT. THE MAIN THREAT LOOKS TO BE DAMAGING
STRAIGHT-LINE WINDS AND SMALL HAIL. WITH THIS...THE SPC HAS ALL OF
SOUTH TEXAS IN A SLIGHT RISK TODAY. AS FOR TEMPERATURES...VALUES WILL
QUICKLY FALL BEHIND THE FRONT THIS AFTERNOON WITH DAY TIME MAX
TEMPERATURES EXPECTED TO BE REACHED LATE IN THE MORNING/EARLY
AFTERNOON. OVERNIGHT TEMPERATURES LOOK TO BE SOME OF THE COOLEST
SO FAR THIS SEASON.
LONG TERM (SATURDAY THROUGH THURSDAY)...DRY AND COOL CONDITIONS WL
PERSIST THROUGH SATURDAY IN THE WAKE OF FRIDAYS STRONG COLD FRONT.
THE STALLED FRONT JUST SOUTHEAST OF THE OFFSHORE WATERS WL BEGIN
MOVING BACK TWDS THE COAST LATE SAT NIGHT. THE FNT WL CONTINUE
MOVING BACK NWWD AS A WARM FRONT THROUGH TUE. ISENTROPIC UPGLIDE...
ENHANCED BOUNDARY LYR CONVERGENCE AND INCREASING MOISTURE ADVECTION
WL LEAD TO INCREASING RAIN CHANCES THROUGH TUE. WL SHOW A GRADUAL
WARMING TREND AFTER SUNDAY AS WAA INCREASES THROUGH MIDWEEK. THE
AIRMASS WL ONCE AGAIN BE VERY WARM AND HUMID BY MIDWEEK AS THE WARM
FNT ALLOWS THE PRE-FNTL AIRMASS TO RETURN TO THE CWA. LEANED TWDS
THE COOL ENVELOPE OF GUIDANCE TEMPS FOR SATURDAY GIVEN THE COOL
ORIGIN OF THIS AIRMASS. THEN LEANED TWDS THE WARM SIDE OF THE
GUIDANCE ONCE THE WARM FNT LIFTS NORTH OF THE CWA.
MARINE...SCA CONDITIONS EXPECTED TO CONTINUE THROUGH EARLY THIS
AFTERNOON AS ONSHORE FLOW OF 20 TO 25 KNOTS PERSISTS. FRONTAL
BOUNDARY WILL PUSH THROUGH THE BAYS EARLY THIS AFTERNOON...THEN OVER
THE COASTAL WATERS THROUGH THE EVENING HOURS. AN ABRUPT WIND SHIFT
IS EXPECTED BEHIND THE FRONT...THEN WINDS INCREASE OUT OF THE
NORTH/NORTHWEST. THIS WILL LEAD TO HAZARDOUS CONDITIONS FOR MARINERS
AS THE FRONT BLOWS TROUGH. SCA CONDITIONS WITH WINDS OUT OF THE
NORTH/NORTHWEST ARE EXPECTED FROM THIS AFTERNOON INTO THE LATE
EVENING HOURS. STRONG TO SEVERE THUNDERSTORMS WILL ALSO BE
POSSIBLE OVER THE COASTAL WATERS THROUGH THE AFTERNOON. SEAS OF 8
TO 10 FEET WILL DECREASE TO 5 TO 7 FEET AFTER MIDNIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 89 60 76 65 79 / 90 30 10 30 40
VICTORIA 81 55 74 59 74 / 90 30 10 20 30
LAREDO 84 60 81 63 82 / 80 10 10 10 20
ALICE 85 58 78 62 79 / 80 20 10 20 30
ROCKPORT 86 62 76 65 78 / 90 40 10 30 30
COTULLA 74 55 79 57 78 / 80 10 10 10 20
KINGSVILLE 86 60 77 64 80 / 80 20 10 30 40
NAVY CORPUS 87 65 76 67 79 / 90 30 10 30 40
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 1 AM CDT SATURDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT
20 NM...COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP
CHANNEL OUT 20 NM...WATERS FROM BAFFIN BAY TO PORT ARANSAS
FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS TO MATAGORDA
SHIP CHANNEL FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 11 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
OCONNOR.
&&
GW/86...SHORT TERM
WC/87...LONG TERMHazardous weather outlook, Oct 9, 5:17 AM CDT, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 517 AM CDT FRI OCT 9 2009 GMZ230-235-250-255-270-275-TXZ229>234-239>247-101030- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 517 AM CDT FRI OCT 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL MOVE INTO THE RIO GRANDE PLAINS EARLY THIS MORNING AND INTO THE COASTAL BEND EARLY THIS AFTERNOON. NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED ALONG AND AHEAD OF THE COLD FRONT. RAINFALL AMOUNTS BETWEEN 1/2 AND 1 INCH ARE POSSIBLE ACROSS THE RIO GRADE PLAINS. RAINFALL AMOUNTS OF 1 TO 2 INCHES EXPECTED ACROSS THE COASTAL BEND...VICTORIA CROSSROADS...AND BRUSH COUNTRY...WITH LOCALLY HIGHS AMOUNTS OF UP TO 3 INCHES POSSIBLE. IN ADDITION...THERE WILL BE A WINDOW BETWEEN 10 AM AND 3 PM FOR SOME OF THE STORMS TO BECOME STRONG TO SEVERE...WITH THE MAIN THREAT BEING DAMAGING STRAIGHT-LINE WINDS AND SMALL HAIL. SMALL CRAFT ADVISORIES WILL CONTINUE THROUGH EARLY AFTERNOON AS STRONG SOUTHERLY FLOW PERSISTS AHEAD OF AN APPROACHING COLD FRONT. SMALL CRAFT ADVISORY CONDITIONS WILL AGAIN BE REACHED THIS EVENING AS A STRONG OFFSHORE FLOW DEVELOPS BEHIND THE FRONTAL PASSAGE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SMALL CRAFT ADVISORIES WILL CONTINUE THROUGH SATURDAY MORNING ACROSS THE OFFSHORE WATERS DUE TO CONTINUING STRONG NORTH WINDS AND LARGE SEAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON. RG/MB
In the hours before
Special weather statement, Oct 9, 5:27 AM CDT, 4 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 527 AM CDT FRI OCT 9 2009 TXZ229>234-239>247-091830- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- INCLUDING THE CITIES OF...COTULLA...CALLIHAM...CROSS... LOMA ALTA...TILDEN...GEORGE WEST...THREE RIVERS...BEEVILLE... GOLIAD...VICTORIA...LAREDO...FREER...BENAVIDES...SAN DIEGO... ALICE...ORANGE GROVE...KINGSVILLE...CORPUS CHRISTI...PORTLAND... INGLESIDE...ARANSAS PASS...SINTON...MATHIS...ROCKPORT...REFUGIO... WOODSBORO...PORT LAVACA 527 AM CDT FRI OCT 9 2009 ...STRONG COLD FRONT TO BRING SHOWERS AND THUNDERSTORMS AND COOLER TEMPERATURES TO SOUTH TEXAS... A COLD FRONT WILL MOVE THROUGH THE RIO GRANDE PLAINS AND BRUSH COUNTRY BETWEEN 7 AM AND 10 AM...AND THROUGH THE COASTAL BEND AND VICTORIA CROSSROADS BETWEEN 10 AM AND 2 PM. NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED ALONG AND AHEAD OF THE COLD FRONT. RAINFALL AMOUNTS BETWEEN 1/2 AND 1 INCH ARE EXPECTED ACROSS THE RIO GRANDE PLAINS. RAINFALL AMOUNTS OF 1 TO 2 INCHES...WITH ISOLATED AMOUNTS OF UP TO 3 INCHES...ARE EXPECTED ACROSS THE COASTAL BEND...VICTORIA CROSSROADS...AND BRUSH COUNTRY. IN ADDITION...SOME OF THE STORMS COULD BECOME STRONG TO SEVERE...WITH THE MAIN THREAT BEING DAMAGING STRAIGHT-LINE WINDS AND SMALL HAIL. BEHIND THE FRONT EXPECT TEMPERATURES TO FALL INTO THE LOW AND MID 70S WITH CLOUDY CONDITIONS. SKIES WILL CLEAR LATE FRIDAY NIGHT...WITH LOW TEMPERATURES SATURDAY MORNING FALLING INTO THE MID 50S INLAND AND LOWER 60S ALONG THE COAST. PARTLY CLOUDY TO MOSTLY SUNNY SKIES WITH TEMPERATURES IN THE UPPER 70S TO LOWER 80S ARE EXPECTED ACROSS SOUTH TEXAS ON SATURDAY. RG
Special weather statement, Oct 9, 9:18 AM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 918 AM CDT FRI OCT 9 2009 TXZ229>232-239>241-244-091545- BEE-DUVAL-JIM WELLS-LA SALLE-LIVE OAK-MCMULLEN-SAN PATRICIO-WEBB- 918 AM CDT FRI OCT 9 2009 ...SHOWERS AND THUNDERSTORMS ALONG A COLD FRONT WILL PRODUCE WIND GUSTS FROM 40 TO 50 MPH... AT 913 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF SHOWERS AND THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTH OF FORDTRAN TO WEESATCHE TO NORMANNA TO SEVEN SISTERS TO TEXAS A M INTERNATIONAL UNIVERSITY...OR ALONG A LINE EXTENDING FROM 17 MILES EAST OF CUERO TO 11 MILES NORTHWEST OF GOLIAD TO 7 MILES NORTHWEST OF BEEVILLE TO 12 MILES NORTHEAST OF FREER TO LAREDO...MOVING EAST AT 20 MPH. THESE SHOWERS AND THUNDERSTORMS WERE ASSOCIATED WITH A COLD FRONT WHICH WILL MOVE THROUGH THE VICTORIA AREA NEAR OR AFTER 10 AM...ALICE AROUND 11 AM...AND THE CORPUS CHRISTI AREA LIKELY BEFORE NOON. THIS FRONT WENT THROUGH LAREDO JUST BEFORE 9 AM AND PRODUCED WIND GUSTS AROUND 40 MPH. AS THESE SHOWERS AND STORMS MOVE TOWARD THE COAST...WINDS 40 TO 50 MPH CAN EXPECTED WITH SOME OF THE THE STRONGER STORMS. GW
Special weather statement, Oct 9, 9:53 AM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 953 AM CDT FRI OCT 9 2009 TXZ232>234-245>247-091600- ARANSAS-BEE-CALHOUN-GOLIAD-REFUGIO-VICTORIA- 953 AM CDT FRI OCT 9 2009 ...STRONG THUNDERSTORMS WERE AFFECTING ARANSAS...BEE...CALHOUN... GOLIAD...REFUGIO AND VICTORIA COUNTIES... AT 952 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SALEM TO 6 MILES SOUTHEAST OF GOLIAD TO 9 MILES NORTHEAST OF SKIDMORE...OR ALONG A LINE EXTENDING FROM 17 MILES NORTH OF VICTORIA TO 6 MILES SOUTHEAST OF GOLIAD TO 9 MILES NORTHEAST OF SKIDMORE...MOVING SOUTHEAST AT 20 MPH. THESE SHOWERS AND STORMS WERE ASSOCIATED WITH A COLD FRONT WHICH IS MOVING THROUGH THE VICTORIA AREA AROUND 950 AM. WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. GW
Special weather statement, Oct 9, 10:03 AM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1003 AM CDT FRI OCT 9 2009 TXZ232-241>246-091600- ARANSAS-BEE-JIM WELLS-KLEBERG-NUECES-REFUGIO-SAN PATRICIO- 1003 AM CDT FRI OCT 9 2009 ...STRONG THUNDERSTORMS WERE AFFECTING OR MOVING INTO ARANSAS...BEE...JIM WELLS...KLEBERG...NUECES...REFUGIO AND SAN PATRICIO COUNTIES... AT 1000 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING SHOWERS AND THUNDERSTORMS ALONG A COLD FRONT FROM PAPALOTE TO SAN PATRICIO TO 6 MILES SOUTHEAST OF SAN JOSE...OR ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF SINTON TO 11 MILES SOUTH OF MATHIS TO 11 MILES SOUTHEAST OF BENAVIDES...MOVING SOUTHEAST AT 25 MPH. AS THE FRONT...SHOWERS AND STORMS MOVE THROUGH...WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. THESE STORMS PRODUCED WIND GUSTS TO NEAR 50 MPH AT ALICE AIRPORT AT 949 AM. AS THESE STORMS APPROACH THE COAST...THEY COULD BECOME STRONGER AND A SEVERE THUNDERSTORM WARNING MAY BE REQUIRED. RESIDENTS SHOULD PREPARE FOR THESE STRONG WINDS AND WIND SHIFT NOW GW
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 2:59 AM CDT | Small Craft Advisory | CRP | 31 hr | |
| Oct 9, 9:49 AM CDT | Special Marine Warning | CRP | 3 hr | |
| Oct 9, 10:47 AM CDT | Special Marine Warning | CRP | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.